Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 28, 2018, 2:33 PM MDT. It took effect at Jun 28, 2018, 7:57 PM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 2:33 PM MDT (20:33 UTC)
- In effect from
- Jun 28, 2018, 7:57 PM MDT
- Expired
- Jun 29, 2018, 8:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
467 WWUS85 KCYS 282033 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 233 PM MDT Thu Jun 28 2018 ...Critical Fire Weather conditions will impact Fire Weather Zones 305...307 and 309 Today due to hot temperatures, very dry conditions and strong gusty winds... ...Critical fire weather conditions will also be possible late morning Friday into mid-afternoon Friday for higher terrain of the Laramie, Snowy, and Sierra Madre Mountain Ranges... WYZ305-307-309-291200- /O.UPG.KCYS.FW.A.0008.180629T1700Z-180630T0200Z/ /O.NEW.KCYS.FW.W.0014.180629T1700Z-180630T0200Z/ /O.CON.KCYS.FW.W.0013.000000T0000Z-180629T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 233 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 307, AND 309... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 307, AND 309... * AFFECTED AREAS...Fire Weather Zones 305, 307 and 309. * WIND...West 25 to 35 MPH with gusts to 45 MPH this afternoon and early evening. West winds gusting in excess of 30 MPH are possible Friday. * HUMIDITY...As low as 5 percent this afternoon, and 13 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
2 follow-up statements
245 WWUS85 KCYS 290157 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 757 PM MDT Thu Jun 28 2018 ...Poor Humidity Recoveries and Gusty Winds Will Continue to Result in Near-Critical Fire Weather Conditions Overnight Across Fire Weather Zones 305...307 and 309... ...Fire Weather Conditions Will Become Critical Once Again Across Fire Weather Zones 305...307 and 309 During the Late Morning and Afternoon Hours on Friday... WYZ305-307-309-291200- /O.CAN.KCYS.FW.W.0013.000000T0000Z-180629T0200Z/ /O.EXT.KCYS.FW.W.0014.180629T0157Z-180630T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 757 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 307, AND 309... * AFFECTED AREAS...Fire Weather Zones 305, 307 and 309. * WIND...West to southwest 10 to 15 MPH with gusts up to 25 MPH possible overnight, increasing to 15 to 20 MPH with gusts up to 30 MPH on Friday afternoon. * HUMIDITY...Recovering only to around 25 percent overnight, then falling to between 10 and 15 percent on Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
446 WWUS85 KCYS 290825 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 225 AM MDT Fri Jun 29 2018 ...Fire Weather Conditions Will Become Critical Once Again Across Fire Weather Zones 305...307 and 309 During the Late Morning and Afternoon Hours Friday... WYZ305-307-309-300200- /O.CON.KCYS.FW.W.0014.000000T0000Z-180630T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 225 AM MDT Fri Jun 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305, 307, AND 309... * AFFECTED AREAS...Fire Weather Zones 305, 307 and 309. * WIND...West to southwest winds increasing to 15 to 25 MPH with gusts up to 35 MPH Friday afternoon. * HUMIDITY...Lowering to between 10 and 15 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 28, 10:41 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 28, 10:41 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
1041 AM MDT Thu Jun 28 2018
.UPDATE...
Issued at 1032 AM MDT Thu Jun 28 2018
Have increased hourly and maximum temperatures as readings are
quickly climbing with the down-sloping southwest winds and nearly
20-21C H7 temperatures. Several record highs will likely be tied
or broken this afternoon given current temperatures and expected
trends. Several areas of 100F+ degrees are expected for the NE
Panhandle this afternoon with maximum readings in the 103-105F
range possible for a short duration.
Furthermore, high fire danger is ongoing with relative humidity
values already dropping below 20% with minimum values expected to
be in the 5-10% range for higher terrain of area mountain ranges
and in the 10-15% range for SE Wyoming high plains this afternoon.
Winds are expected to increase up to 25 to 35 mph with gusts
upwards of 45 mph possible for the higher terrain. Red Flag
Warnings remain in effect through 8pm this evening.
&&
.SHORT TERM...(Today through Saturday)
Issued at 430 AM MDT Thu Jun 28 2018
Mean upper ridge was centered over the Great Plains, anchored by
upper troughs over the Pacific and Atlantic Coast states. A quasi-
stationary front extended east-west from the Northeast across the
OH Valley, Central Plains and Rockies to the northern Great Basin.
Several clusters of convection formed along this front, with the
closest over north-central NE. Skies were mostly clear with
temperatures in the upper 50s to upper 60s. Winds were light.
Forecast concerns during the short term will deal with record or
near-record high temperatures today, fire danger today and Friday,
and chances for precipitation late Friday through Saturday.
Low-level thermal ridge with 700mb temperatures from 20 to 22 deg
Celsius will be over the region today. Gusty westerly downslope
flow will enhance the warming this afternoon with high temperatures
from 90 to 105. Some locations may tie or break their respective
daily record high temperatures for June 28 (see the Climate section
for details). Very warm temperatures aloft will keep the lower
atmosphere capped, precluding convective development. It will be
breezy to windy this afternoon west of the Laramie Range with
west winds gusting as high as 35 to 45 mph. The combination of
very low humidity and the gusty winds will create extreme fire
weather behavior for the Laramie, Snowy and Sierra Madre Ranges
where fuels are prime for rapid fire growth.
Friday will not be as hot as the low-level thermal ridge shifts
east of the CWA, and 700mb temperatures lower to 12 to 16 deg
Celsius. High temperatures will range from the upper 70s to near
90. A cold front over MT will drop south across WY and western NE
Friday night, preceded by isolated pre-frontal convection late
Friday afternoon over portions of east- and south-central WY. best
chances for showers and thunderstorms will occur along and east
of the Laramie Range Friday night into Saturday. The SPC Day 2
outlook has a Marginal Risk for severe thunderstorms east of
Casper to Cheyenne line late Friday afternoon and evening. The
primary threats will be strong/gusty winds and hail. It will be 10
to 15 degrees cooler behind the front Saturday.
.LONG TERM...(Saturday night through Wednesday)
Issued at 415 AM MDT Thu Jun 28 2018
Good consensus with the 00Z medium range models/ensembles. Zonal flow
aloft Sunday and Monday will become southwesterly Tuesday as a deep
upper low/trough digs south along the Pacific Coast. The low remains
near stationary over the Pacific Northwest into Wednesday. Meanwhile,
a strong upper ridge builds over the eastern half of the CONUS. After
this weekend/s reprieve from the above normal temperatures, they will
return next week, with highs warming into the 80s and 90s. Much of
the extended forecast period will remain dry. The exception may be
isolated late day convection Monday over the southern NE Panhandle,
and Tuesday over the mountains and northern NE Panhandle.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 503 AM MDT Thu Jun 28 2018
VFR expected over the terminals through the period. There will be
some gusty southwest winds later this morning through this afternoon
from KRWL to KCYS with gusts over 30kts in some spots.
&&
.FIRE WEATHER...
Issued at 345 AM MDT Thu Jun 28 2018
Hot, breezy and dry conditions today will create critical fire weather
conditions for lower elevations of the Laramie, Snowy and Sierra Madre
Ranges. Near-critical fire weather conditions are expected Friday,
followed by cooler temperatures this weekend. There is a chance for
wetting rainfall over the Laramie Range Friday night and Saturday.
&&
.CLIMATE...
Issued at 245 AM MDT Wed Jun 27 2018
Record high temperatures are likely this afternoon. Here are the
record highs/forecast highs for June 28th at each location:
Cheyenne.....94 degrees (1963) Current Forecast: 95
Laramie......90 degrees (2013) Current Forecast: 89
Rawlins......94 degrees (2013) Current Forecast: 90
Scottsbluff.103 degrees (1926) Current Forecast: 104
Sidney......102 degrees (2012) Current Forecast: 101
Alliance....104 degrees (1990) Current Forecast: 101
Chadron.....106 degrees (2002) Current Forecast: 100
*For Torrington and Douglas, climate records only date back to
1998 and will not be included.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ305-307-309.
Fire Weather Watch from Friday morning through Friday evening
for WYZ305-307-309.
NE...None.
&&
UPDATE...JSA
SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...RE
FIRE WEATHER...MAJ
CLIMATE...MAJHazardous weather outlook, Jun 28, 6:29 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 629 AM MDT Thu Jun 28 2018 WYZ101>119-291230- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 629 AM MDT Thu Jun 28 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Red Flag Warnings continue for the higher terrain of southeast Wyoming this afternoon and early evening with gusty west winds up to 45 mph and very low humidities. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Near critical fire weather conditions are possible for the higher terrain of southeast Wyoming Friday afternoon. Fire Weather Watches are in effect. Scattered showers and thunderstorms will develop Friday evening and continue through Saturday. A few strong to severe storms will be possible along and east of a line from Glenrock to Pine Bluffs Friday evening. The main threats are hail and strong winds. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-291230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 629 AM MDT Thu Jun 28 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and thunderstorms will develop Friday evening and continue through Saturday. A few strong to severe storms will be possible Friday evening. The main threats are hail and strong winds. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.